Alert archive / Maine / Frost Advisories in 2012

Frost Advisory 5, NWS Gray, ME

September 16, 2012Franklin County, Oxford County, Somerset County, Maine; Carroll County, Coos County, New Hampshire

NWS Gray, ME issued this frost advisory at Sep 16, 2012, 2:37 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Carroll County, Coos County, New Hampshire. It took effect at Sep 17, 2012, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 16, 2012, 2:37 PM EDT (18:37 UTC)
In effect from
Sep 17, 2012, 12:00 AM EDT
Expired
Sep 17, 2012, 7:00 AM EDT
In force
7 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Coos County, NH

The radar

The Portland,ME radar (KGYX), 99 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.6 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1384 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

766 
WWUS71 KGYX 161837
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
237 PM EDT SUN SEP 16 2012

...FROST ADVISORY IN EFFECT FOR NORTHERN NEW HAMPSHIRE AND
PORTIONS OF WESTERN MAINE...

.LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO
THE LOWER TO MIDDLE 30S TONIGHT. THIS WILL ALLOW FROST TO DEVELOP
IN THE NORTHERN MOUNTAINS AND FOOTHILLS.

MEZ007>009-012>014-NHZ001-002-004-170700-
/O.NEW.KGYX.FR.Y.0005.120917T0400Z-120917T1100Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN...
LANCASTER...NORTH CONWAY
237 PM EDT SUN SEP 16 2012

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
MONDAY. 

* TEMPERATURES...IN THE LOWER TO MID 30S.

* TIMING...FROM MIDNIGHT UNTIL 7 AM MONDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  OUTDOORS AND UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED.

&&

$$
1 follow-up statement
421 
WWUS71 KGYX 170642
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
242 AM EDT MON SEP 17 2012

...FROST ADVISORY IN EFFECT FOR NORTHERN NEW HAMPSHIRE AND
PORTIONS OF WESTERN MAINE...

.LIGHT WINDS AND CLEAR SKIES WILL ALLOW TEMPERATURES TO DROP INTO
THE LOWER TO MIDDLE 30S BY MORNING. THIS WILL CONTINUE TO ALLOW
FROST TO DEVELOP IN THE NORTHERN MOUNTAINS AND FOOTHILLS.

MEZ007>009-012>014-NHZ001-002-004-171100-
/O.CON.KGYX.FR.Y.0005.000000T0000Z-120917T1100Z/
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-
SOUTHERN OXFORD-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-NORTHERN COOS-
SOUTHERN COOS-NORTHERN CARROLL-
INCLUDING THE CITIES OF...ANDOVER...ROXBURY...UPTON...
WILSONS MILLS...COBURN GORE...RANGELEY...KINGFIELD...BINGHAM...
JACKMAN...RUMFORD...NORWAY...FRYEBURG...OXFORD...FARMINGTON...
WILTON...MADISON...SKOWHEGAN...PITTSFIELD...COLEBROOK...BERLIN...
LANCASTER...NORTH CONWAY
242 AM EDT MON SEP 17 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT THIS MORNING...

* TEMPERATURES...IN THE 30S.

* TIMING...FROM MIDNIGHT UNTIL 7 AM MONDAY MORNING.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  OUTDOORS AND UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 16, 2:31 PM EDT, 6 minutes earlier.

Area forecast discussion, Sep 16, 2:31 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
231 PM EDT SUN SEP 16 2012

.SYNOPSIS...
HIGH PRESSURE REMAINS IN CONTROL THROUGH MONDAY. A WARM FRONT
WILL LIFT NORTH THROUGH NEW ENGLAND TUESDAY WHILE LOW PRESSURE
LIFTS NORTH OF THE REGION. A COLD FRONT WILL MOVE EAST THROUGH THE
AREA BRINGING RAIN CHANCES ON WEDNESDAY. COOL HIGH PRESSURE
BUILDS IN BEHIND THE FRONT THURSDAY AND FRIDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
THE UPPER LEVEL TROUGH CURRENTLY SPINNING OVER EASTERN QUEBEC WILL
LIFT OVER THE GULF OF SAINT LAWRENCE OVERNIGHT...ALLOWING WEAK
RIDGING TO BUILD OVER NORTHERN NEW ENGLAND. THIS WILL ALLOW SURFACE
HIGH PRESSURE TO SHIFT EAST. AS THE ATMOSPHERE DECOUPLES CLEAR SKIES
AND LIGHT WINDS WILL COMBINE WITH A DRY AIRMASS TO PROMOTE EXCELLENT
RADIATIONAL COOLING CONDITIONS. THIS HAS FACILITATED THE NEED FOR A
FROST ADVISORY OVER THE MOUNTAINS AND FOOTHILLS OVERNIGHT. OVERNIGHT
LOWS WILL DROP INTO THE LOWER TO MID 30S NORTH TO UPPER 30S TO LOWER
40S SOUTH.

&&

.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
MONDAY WILL BE SEVERAL DEGREES WARMER THAN TODAY AS 850MB
TEMPERATURES WARM IN RESPONSE TO SYNOPTIC SCALE RIDGING. HIGH
TEMPERATURES SHOULD REACH THE 70S WITH UPPER 70S POSSIBLE OVER
SOUTHERN NH.

AS HIGH PRESSURE SHIFTS EAST AND OFFSHORE BY MONDAY NIGHT THE JET
STREAM WILL INTRODUCE HIGH CLOUDS INTO THE REGION. SOUTH WINDS WILL
ALSO RETURN ALLOWING DEW POINTS TO RECOVER INTO THE MID 40S AND 50S.
THE INCREASED MOISTURE WILL KEEP TEMPERATURES IN THE 40S WITH A FEW
50S ALONG THE COAST.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
WARM AIR ADVECTION WILL BEGIN IN EARNEST TUESDAY AS A WARM FRONT
LIFTS NORTH THROUGH THE REGION. WE SHOULD SEE ANOTHER WARM DAY AHEAD
OF ANY PRECIPITATION WHICH WILL BEGIN DURING THE DAY TUESDAY OVER
SOUTHERN/WESTERN NH AND SPREAD EAST AND NORTH AS THE FRONT SHIFTS.
THE BEST FORCING WITH THIS SYSTEM DOES NOT ARRIVE UNTIL TUESDAY
EVENING/WEDNESDAY MORNING WHEN THE UPPER TROUGH PUSHES THE SURFACE
COLD FRONT THROUGH NORTHERN NEW ENGLAND.

PETTERSEN FRONTOGENESIS BECOMES QUITE IMPRESSIVE DURING THIS
TIME. ALSO...PW VALUES SPIKE TO NEAR 2 INCHES (WELL ABOVE NORMAL)
DURING THE FROPA SUPPORTING THE POSSIBILITY OF 1-3 INCHES OF QPF
WITH LOCALLY HIGHER AMOUNTS. THANKFULLY STORM MOTION LOOKS FAST
BUT ANTECEDENT RAIN FROM WAA SHOWERS MAY BE THE TIPPING POINT
BETWEEN FLOODING OR NOT. INSTABILITY IS WEAK DURING THIS EVENT
PARTLY DUE TO TIME OF DAY AND CLOUD COVER.

THE BULK OF THE PRECIPITATION ENDS WEDNESDAY AFTERNOON WITH A FEW
UPSLOPE SHOWERS POSSIBLE AS THE MAIN SHORTWAVE LIFTS TO THE
NORTHEAST. HIGH PRESSURE BUILDS IN FOR THURSDAY AND FRIDAY. THE
OMEGA BLOCK STRENGTHENS AS THE TROUGH DIGS DEEP OVER THE EASTERN
CONUS WITH ANOTHER SYSTEM POISED TO ARRIVE BY NEXT WEEKEND. FOR NOW
HAVE KEPT CHANCE POPS IN PLACE.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
SHORT TERM...VFR THIS AFTERNOON AND OVERNIGHT EXCEPT FOR PATCHY
VALLEY FOG DEVELOPING AFTER MIDNIGHT AT KHIE AND KLEB WHICH WILL
LIKELY DROP TO LIFR.

LONG TERM...EXPECT SHOWERS LATER TUESDAY INTO WEDNESDAY AS A COLD
FRONT PUSHES THROUGH THE AREA. EXPECT CONDITIONS TO FALL TO IFR
WITH PATCHY LIFR CONDS DURING THIS WET PERIOD. VFR RETURNS LATE IN
THE WEEK AS HIGH PRESSURE BUILDS IN.

&&

.MARINE...
SHORT TERM...LONG PERIOD (15-16 SECOND) SWELLS FROM HURRICANE
NADINE WILL CONTINUE OVER THE NEXT DAY OR SO...BUILDING TO 3 TO 5
FEET. NO HAZARDS ARE EXPECTED TO BE RAISED WITH SUCH LONG PERIOD
SWELLS.

LONG TERM...SOUTH TO SOUTHEAST FLOW AHEAD OF THE APPROACHING LOW
AND COLD FRONT WILL INCREASE ON TUESDAY NIGHT AND WEDNESDAY. GUSTS
ABOVE 25 KT ARE POSSIBLE WITH INCREASING WAVE HEIGHTS AS WELL.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY FOR
     MEZ007>009-012>014.
NH...FROST ADVISORY FROM MIDNIGHT TONIGHT TO 7 AM EDT MONDAY FOR
     NHZ001-002-004.
MARINE...NONE.

&&

HANES/KISTNER
Hazardous weather outlook, Sep 16, 6:25 AM EDT, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
625 AM EDT SUN SEP 16 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-171100-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
625 AM EDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-170-171100-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM
25 TO 40 NM-
625 AM EDT SUN SEP 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR...CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Maine, 2012Frost Advisories in New Hampshire, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.